Entity

Time filter

Source Type


Witt L.,Hannover Medical School | Osthaus W.A.,Hannover Medical School | Jahn W.,Hannover Medical School | Rahe-Meyer N.,St. Franziskus Hospital Bielefeld | And 4 more authors.
Paediatric Anaesthesia | Year: 2012

Objectives: Artificial colloids, frequently used to prevent hemorrhagic shock in children, impair blood coagulation. To determine the impact of acute isovolaemic hemodilution with artificial colloids on clot formation, we conducted an experimental study in a pediatric animal model. Methods: Fifteen piglets underwent hemorrhage by withdrawing 40 ml·kg -1 of blood volume in steps of 10 ml·kg -1 each within 1 hour. After each withdrawal, the blood loss was randomly compensated by administering 4% gelatin (GEL) or hydroxylethyl starch 130/0.42 (HES) in a ratio of 1: 1, or isotonic crystalloid solution (ICS) in a ratio of 1: 4 for isovolaemic hemodilution. Quality of clot formation and platelet function was measured using Thrombelastometry (ROTEM®) and Multiple electrode impedance aggregometry (Multiplate®) after 10, 20, and 40 ml·kg -1 blood replacement. Results: Moderate hemodilution (10-20 ml·kg -1 blood replacement) caused no significant differences among groups (e.g. INTEM®-MCF after 20 ml·kg -1 blood replacement (ICS vs GEL vs HES, P > 0.05). Profound hemodilution with 40 ml·kg -1 blood replacement showed a significant difference between ICS and both colloids (P < 0.05), but no significant differences between GEL and HES. Conclusions: Impairment of clot formation by moderate isovolaemic hemodilution did not significantly differ between ICS, GEL, and HES. Profound hemodilution of more than 50% of the estimated blood volume with GEL and HES caused significant impairment of clot formation in comparison to ICS and has to be considered when using high amounts of these synthetic colloids. © 2012 Blackwell Publishing Ltd. Source


Loquai C.,University Medical Center Mainz | Dechent D.,RWTH Aachen | Garzarolli M.,University Medical Center Dresden | Kaatz M.,Wald Klinikum Gera | And 11 more authors.
Medical Oncology | Year: 2016

Complementary and alternative medicine (CAM) is used widely among cancer patients. Beside the risk of interaction with cancer therapies, interactions with treatment for comorbidities are an underestimated problem. The aim of this study was to assess prevalence of interactions between CAM and drugs for comorbidities from a large CAM usage survey on melanoma patients and to classify herb–drug interactions with regard to their potential to harm. Consecutive melanoma outpatients of seven skin cancer centers were asked to complete a standardized CAM questionnaire including questions to their CAM use and their taken medication for comorbidities and cancer. Each combination of conventional drugs and complementary substances was evaluated for their potential of interaction. 1089 questionnaires were eligible for evaluation. From these, 61.6 % of patients reported taking drugs regularly from which 34.4 % used biological-based CAM methods. Risk evaluation for interaction was possible for 180 CAM users who listed the names or substances they took for comorbidities. From those patients, we found 37.2 % at risk of interaction of their co-consumption of conventional and complementary drugs. Almost all patients using Chinese herbs were at risk (88.6 %). With a high rate of CAM usage at risk of interactions between CAM drugs and drugs taken for comorbidities, implementation of a regular assessment of CAM usage and drugs for comorbidities is mandatory in cancer care. © 2016, Springer Science+Business Media New York. Source

Discover hidden collaborations